| Model Number |
11400M |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Endocarditis (1834); Insufficient Information (4580)
| Date of Event |
02/19/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H11: additional manufacturer narrative: a device history record (dhr) review was not performed, as no information regarding a device failure mode was provided.Furthermore, there is no allegation of a malfunction which could be related to a manufacturing non-conformance and/or one was not suspected or confirmed through investigation; no labeling non-conformance/deficiency; no device-related infection; and no evidence of a product failure with regard to design, reliability, or use error ((b)(4)).Engineering evaluation summary: there is no evidence to suggest a manufacturing defect caused or contributed to the reported event.Based on the information available, a definitive root cause cannot be conclusively determined.
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.
Event or Problem Description
It was learned through implant patient registry that a 29 mm 11400 m mitral valve in mitral position was explanted and replaced with a 25 mm 11400 m mitral valve after an implant duration of 9 months and 6 days.Reason for reintervention was not provided.Reportedly, patient was in recovery post-operative.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional "customer complaint".The information reported may or may not be related to the edwards device.
Event or Problem Description
It was learned through implant patient registry that a 29mm 11400m mitral valve in mitral position was explanted and replaced with a 25mm 11400m mitral valve after an implant duration of 9 months and 6 days due to enterococcus faecalis endocarditis.Intraoperatively, mitral valve was noted to be infected with moderate vegetation burden.Upon removal of mitral valve, abscess was noted to incorporate a significant portion of posterior annulus.A pericardial patch was used to reconstruct the annulus and a 25mm 11400m mitral valve was seated into place.Patient was weaned from cpb without difficulty.The patient was taken to the cicu in stable condition.Per pathology, explanted mitral valve had fibroinflammatory tissue with bacterial colonies.
Additional Manufacturer Narrative
H11.Additional narrative: corrected data: based on the additional information obtained, this event is no longer considered reportable and this correction is being submitted.